MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US AML LG STATURE 12.0MM; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US AML LG STATURE 12.0MM; AML IMPLANT : HIP FEMORAL STEM
Model Number 1554-02-120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Limb Fracture (4518); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2020, item 155402120, aml size 12.0 large stature femoral stem was coated with antibiotic cement, and then implanted in the patient in conjunction with a stage 1 hip revision.Patient was booked for repeat stage 1 hip revision, scheduled for (b)(6) 2021.Xrays were taken in preparation for the repeat stage 1 revision surgery approximately 3 weeks prior to (b)(6) 2021.At some point in the three weeks prior to repeat stage 1 revision surgery, the patient suffered a fracture of their proximal femur around the femoral implant 155402120, and also the femoral component itself fractured and bent inside the patient at the bone fracture site.The surgeon was able to extract the fractured and bent femoral component in one piece, and continued on to treat the still present infection with repeat stage 1 revision surgery.A new, size 15.0 large stature aml stem coated in antibiotic cement was implanted once the cement hardened, cables were placed around the proximal femur in three locations to address the proximal femur fracture.Other components were implanted and surgery finished successfully.Explanted femoral component was retrieved by the facility and sent to the implant retrieval lab at the concordia hip and knee institute for analysis as per regional policy.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A) there was no surgical delay during the revision.B) previous revision product details: aml femoral stem, 12.0mm large stat, part number: 155402120, lot: 747576.32mm +9 articuleze femoral head part number: 136523000, lot: 9457479.Prostalac acetabular cup part number: 154142320, lot: j3068m.C) products explanted aside from the stem: 32mm +9 articuleze femoral head part number: 136523000, lot: 9457479.Prostalac acetabular cup part number: 154142320, lot: j3068m.D) the cement was not manufactured by depuy.E) no, the explanted stem did not break into two or more pieces.It came out in one piece and remained in one piece.F) the affected side is the patient¿s left side.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
AML LG STATURE 12.0MM
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11760178
Report Number1818910-2021-09398
Device Sequence Number4689358
Product Code LPH
UDI-Device Identifier10603295058342
UDI-Public10603295058342
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K012364
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1554-02-120
Device Catalogue Number155402120
Device Lot Number747576
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer05/11/2021
05/11/2021
06/08/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date05/18/2021
05/18/2021
06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AML LG STATURE 12.0MM; ARTICUL/EZE BALL 32 +9 BL; PROSTALAC ACET CUP 42X32
Outcome Attributed to Adverse Event Required Intervention;